U.S. doctors online nowAsk doctors free
A 30-year-old member asked:

Could my kidneys be getting worse if i take lots of tums (calcium carbonate)?

1 doctor answer1 doctor weighed in
Dr. Rajesh Boorgu
Nephrology and Dialysis 27 years experience
It is possible: Generally speaking Tums (calcium carbonate) does not cause kidney failure. However, if you take enough Tums (calcium carbonate) to raise serum calcium level it is possible to cause an acute kidney injury. The only way to know would be to perform laboratory checks for both calcium and kidney function.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.